Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Pittsburgh, PA

June 13, 2007Indiana County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2007, 4:42 PM EDT for Indiana County, Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2007, 4:42 PM EDT (20:42 UTC)
Expired
Jun 13, 2007, 5:30 PM EDT
In force
48 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Indiana County, PA

The radar

The State College radar (KCCX), 96 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:50 PM EDT, 52 minutes earlier.

Area forecast discussion, Jun 13, 3:50 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
350 PM EDT WED JUN 13 2007

.SYNOPSIS...
WEAK HIGH PRESSURE IS CENTERED OVER GREAT LAKES REGION AND
CONTINUES TO INFLUENCE THE REGION WITH NORTHEAST FLOW. WORKING IN
TANDEM IS A LOW PRESSURE SYSTEM OFF THE NERN SEABOARD. THIS LOW
PROGGED TO CUT OFF PER GFS/NAM COMBINATION WILL CONTINUE TO SIT
OFF THE NEW ENGLAND COAST INTO LATE SATURDAY. OVERALL LONGWAVE
PATTERN WILL FLATTEN OUT INTO MORE ZONAL FLOW FOR THE WEEKEND AND
INTO THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
HAVE UPDATED TO REFLECT EXTENTION OF WATCH. SEVERE THREAT NOW
COVERS ENTIRE CWA UNTIL 9PM.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WILL KEEP SLIGHT CHANCE POPS FOR THUNDERSTORMS THURSDAY WITH GFS
SHOWING ANOTHER SHORTWAVE ROTATING SOUTHWARD ACROSS REGION.
RISK FOR THUNDERSTORMS CONTINUES AS LOW OFF NEW ENGLAND COAST
ELONGATES SOUTHWESTWARD INTO OUR AREA, KEEPING COOL H5 TEMPS IN
PLACE FOR THE SHORT TERM. SURFACE HIGH AT THIS TIME LOOKS TO
PROHIBIT ANY THUNDERSTORM CHANCE FRIDAY, LEAVING FRIDAY AND SATURDAY WITH
PLEASANT WEATHER. LATE SATURDAY EVENING INTO MONDAY SHOWS A LOW
PRESSURE SYSTEM WITH ASSOCIATED COLD FRONT MOVING INTO THE
NORTHERN PARTS OF THE REGION FROM THE WEST. AT THIS TIME, TRENDED
WITH LOWER POPS AS SYSTEM LOOKS SOMEWHAT MOISTURE STARVED, AS H5
LOW OFF OF NEW ENGLAND CONTINUES TO PROHIBIT INFLUX OF GULF
MOISTURE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AT THIS TIME, GUIDANCE INDICATES WEAK HIGH PRESSURE SYSTEM TO
INFLUENCE THE REGION LATE INTO THE WEEKEND AND INTO EARLY NEXT
WEEK RESULTING IN FAIR WEATHER INTO TUESDAY. AT THIS TIME, THE
NEXT BEST CHANCE OF PRECIPITATION FALLS AROUND MIDWEEK NEXT WEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
EXPECT SCATTERED TO BROKEN CUMULUS AROUND 4000 FEET THROUGH THIS
EVENING WITH CONDITIONS LOWERING TO MVFR IN SCATTERED
THUNDERSTORMS. POTENTIAL EXISTS FOR IFR CONDITIONS ALONG WITH
LARGE HAIL AND WIND GUSTS AROUND 50KT IN STRONGEST CELLS THROUGH
EARLY EVENING. PATCHY FOG WILL LOWER CONDITIONS TO IFR AGAIN EARLY
THURSDAY MORNING ESPECIALLY ALONG RIVER VALLEYS. MAINLY VFR
CONDITIONS WILL PREVAIL WITH WIDELY SCATTERED MVFR CONDITIONS IN
THUNDERSTORMS THURSDAY AFTERNOON AND EVENING.

FOR FRIDAY THROUGH MONDAY EXPECT GENERALLY VFR CONDITIONS WITH A
WEAK COLD FRONT BRINGING ISOLATED THUNDERSTORMS AND SOME MVFR/IFR
CONDITIONS POSSIBLE SATURDAY NIGHT AND SUNDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 13, 4:05 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT WED JUN 13 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-142015-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
405 PM EDT WED JUN 13 2007

...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND
EVENING. A LOW PRESSURE SYSTEM LOCATED OVER THE EAST COAST WILL
PUMP LOW LEVEL MOISTURE INTO THE AREA. SCATTERED THUNDERSTORMS
WILL DEVELOP ACROSS THE REGION THIS AFTERNOON. SOME STORMS WILL
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 13, 1:36 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
136 PM EDT WED JUN 13 2007

PAZ007>009-013>016-022-023-131830-
ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-INDIANA PA-JEFFERSON
PA-LAWRENCE PA-MERCER PA-VENANGO PA-
136 PM EDT WED JUN 13 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE INTO PARTS OF THE FOLLOWING
COUNTIES...ARMSTRONG...INDIANA...BUTLER...JEFFERSON...VENANGO...
FOREST...CLARION...MERCER AND LAWRENCE COUNTIES BY 330 PM.

STRONG THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN PENNSYLVANIA.
THEY WERE MOVING TO THE SOUTHWEST ABOUT 25 MPH. ALSO, A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR THE REGION UNTIL 900 PM. THE
GREATEST THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING WINDS.
LOOK FOR BRIEF HEAVY DOWNPOURS AS WELL.  AND, REMEMBER, ALL
THUNDERSTORMS CAN BE DEADLY AND DANGEROUS DUE TO LIGHTNING.

BE ON THE ALERT FOR POSSIBLE WARNINGS AS THESE STORMS MOVE SOUTHWEST
THIS AFTERNOON.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

KANE
Local storm report, Jun 13, 2:59 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             SHARON                  41.23N 80.50W
06/13/2007  M0.88 INCH       MERCER             PA   AMATEUR RADIO

            NICKEL SIZE HAIL ON THE WEST SIDE OF SHARON.

&&

RKANE
Local storm report, Jun 13, 4:03 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND DMG     GREENVILLE              41.41N 80.38W
06/13/2007                   MERCER             PA   AMATEUR RADIO

            TREES AND POWER LINES DOWN.

0400 PM     HAIL             SALEM                   40.90N 80.85W
06/13/2007  E0.88 INCH       COLUMBIANA         OH   AMATEUR RADIO

&&

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:16 PM EDTSevere Thunderstorm WarningPBZLawrence, Mercer44 min
Jun 13, 3:31 PM EDTSevere Thunderstorm WarningPBZFayette74 min
Jun 13, 3:32 PM EDTSevere Thunderstorm WarningPBZButler58 min
Jun 13, 4:13 PM EDTSevere Thunderstorm WarningPBZWestmoreland62 min
Jun 13, 4:17 PM EDTSevere Thunderstorm WarningPBZIndiana28 min
Jun 13, 4:41 PM EDTSevere Thunderstorm WarningPBZAllegheny64 min
Jun 13, 4:47 PM EDTSevere Thunderstorm WarningPBZArmstrong58 min
Jun 13, 5:14 PM EDTSevere Thunderstorm WarningPBZWestmoreland61 min
Jun 13, 5:33 PM EDTSevere Thunderstorm WarningPBZWashington57 min
Jun 13, 5:44 PM EDTSevere Thunderstorm WarningPBZAllegheny46 min
Jun 13, 6:34 PM EDTSevere Thunderstorm WarningPBZGreene56 min
Jun 13, 6:46 PM EDTSevere Thunderstorm WarningPBZFayette44 min
Jun 13, 3:42 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
Jun 13, 4:27 PM EDTSevere Thunderstorm WarningPBZCarroll63 min
Jun 13, 5:06 PM EDTSevere Thunderstorm WarningPBZHarrison, Tuscarawas54 min
Jun 13, 5:12 PM EDTSevere Thunderstorm WarningPBZJefferson48 min
Jun 13, 5:40 PM EDTSevere Thunderstorm WarningPBZBelmont65 min
Jun 13, 6:00 PM EDTSevere Thunderstorm WarningPBZCoshocton60 min
Jun 13, 6:28 PM EDTSevere Thunderstorm WarningPBZMuskingum62 min
Jun 13, 6:30 PM EDTSevere Thunderstorm WarningPBZMonroe60 min
Jun 13, 3:13 PM EDTSevere Thunderstorm WarningPBZPreston62 min
Jun 13, 5:55 PM EDTSevere Thunderstorm WarningPBZOhio50 min
Jun 13, 7:00 PM EDTSevere Thunderstorm WarningPBZWetzel45 min
Jun 13, 7:11 PM EDTSevere Thunderstorm WarningPBZPreston64 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.